Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 23, 2007, 6:24 AM MST for 7 counties in New Mexico. It took effect at Feb 23, 2007, 11:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 6:24 AM MST (13:24 UTC)
- In effect from
- Feb 23, 2007, 11:00 AM MST
- Expired
- Feb 23, 2007, 10:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 231324 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 AM MST FRI FEB 23 2007 ...RED FLAG WARNING THIS AFTERNOON FOR PORTIONS OF THE EAST CENTRAL PLAINS AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING AS AN UPPER LEVEL DISTURBANCE SWINGS ACROSS THE REGION. SUSTAINED 20 FOOT WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 50 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT ACROSS PORTIONS OF THE EAST CENTRAL PLAINS MAINLY ALONG AND SOUTH OF INTERSTATE 40 AS WELL AS THE LOWER RIO GRANDE VALLEY. NMZ104-108-240100- /O.UPG.KABQ.FW.A.0001.070223T1800Z-070224T0100Z/ /O.NEW.KABQ.FW.W.0001.070223T1800Z-070224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 624 AM MST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON. THESE STRONG SURFACE WINDS COUPLED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ106-107-240100- /O.NEW.KABQ.FW.W.0001.070223T1800Z-070224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 624 AM MST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. STRONG SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON. THESE STRONG SURFACE WINDS COUPLED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
2 follow-up statements
000 WWUS85 KABQ 240010 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 PM MST FRI FEB 23 2007 ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MST FOR PORTIONS OF THE EAST CENTRAL PLAINS AND LOWER RIO GRANDE VALLEY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .SURFACE HIGH PRESSURE BUILDING OVER SOUTHERN UTAH WITH A TROUGH OF SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO IS SUPPORTING SUSTAINED 20 FOOT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL CONTINUE THROUGH THE EVENING AN DECREASE SPEED GRADUALLY AFTER MIDNIGHT. RELATIVE HUMIDITIES CURRENTLY IN THE SINGLE DIGITS WILL RECOVER SLOWLY ABOVE 15 PERCENT BY MID EVENING. NMZ104-106>108-240500- /O.EXT.KABQ.FW.W.0001.000000T0000Z-070224T0500Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 510 PM MST FRI FEB 23 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MST THIS EVENING. STRONG SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGHOUT THE NIGHT. RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOW TEENS WILL RECOVER SLOWLY THROUGH THE EVENING TO REACH 20 PERCENT AFTER MIDNIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH LATE EVENING. RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 240443 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 943 PM MST FRI FEB 23 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR A PORTION OF THE EAST CENTRAL PLAINS... NMZ108-241500- /O.EXP.KABQ.FW.W.0001.000000T0000Z-070224T0500Z/ /O.NEW.KABQ.FW.A.0002.070224T1800Z-070225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 943 PM MST FRI FEB 23 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING. NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AND LOCALLY TO 60 MPH MAY COMBINE WITH RELATIVE HUMIDITIES DROPPING TO NEAR 10 PERCENT SATURDAY TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS FOR THE DAY. FORECASTS CALL FOR WIND SPEEDS TO DECREASE GRADUALLY ON SATURDAY NIGHT WITH HUMIDITIES RECOVERING INTO THE 20S TO EASE THE FIRE WEATHER DANGER OVERNIGHT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ104-106-107-240545- /O.EXP.KABQ.FW.W.0001.000000T0000Z-070224T0500Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 943 PM MST FRI FEB 23 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MST THIS EVENING. HUMIDITIES HAVE RECOVERED RAPIDLY TO EASE THE FIRE DANGER. EXPECT CONTINUED WINDY CONDITIONS OVERNIGHT...WITH WEST AND NORTHWEST WINDS GUSTING LOCALLY TO 30 MPH. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:32 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 23, 4:32 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 AM MST FRI FEB 23 2007 .UPDATE...UPDATED FOR FIRE WX HIGHLIGHTS. && .PREV DISCUSSION...300 AM MST FRI FEB 23 2007... SURFACE GRADIENT INTENSIFIES THIS AFTERNOON FROM WEST TO EAST ACROSS STATE...AND IS EVEN STRONGER THIS EVENING WHILE UPPER JET DRAPED OVER SOUTHERN NEW MEXICO. RECONFIGURED WIND ADVISORY TO INCLUDE ZONE 8 BUT THINKING MORE SOUTH OF INTERSTATE 40. MIDDLE RIO GRANDE VALLEY MAY BE CLOSE...BUT CONCERNED ABOUT AMOUNT OF CLOUD COVER OVER NORTHWEST QUARTER OF STATE WHICH MAY HELP KEEP WIND FROM REACHING ADVISORY LEVELS. ALSO LUMPED MOST OF THE CENTRAL MOUNTAIN CHAIN...NORTHEAST HIGHLANDS AND EASTERN PLAINS INTO THE ADVISORY THROUGH THE DAY SATURDAY. AS MENTIONED IN PREVIOUS DISCUSSION...MAY NEED TO BREAK OUT FAR NORTHEAST INTO SOME KIND OF WINTER HIGHLIGHT SATURDAY. HIGH TEMPS IN THAT CORNER OF THE STATE PRESENT AN ISSUE AS THEY ARE NOT FORECAST TO BE THAT COLD ACCORDING TO MOS GUIDANCE. FOR NOW WILL HIGHLIGHT WIND AS IT LOOKS TO REACH CRITERIA ON THE BACK SIDE OF THE DEPARTING LOW WITH GFS INDICATING 40-50KTS IN THE H850-700 MB LAYER SATURDAY. IN ADDITION WILL LIKELY END UP EXPANDING FIRE WX HIGHLIGHTS INTO LOWER RIO GRANDE VALLEY AND CENTRAL HIGH PLAINS FOR THIS AFTERNOON...AS WELL AS CONTINUE FOR THE EASTERN PLAINS. OTHER SHORT TERM CONCERNS INCLUDE POTENTIAL FOR ISOLATED THUNDER THIS AFTERNOON. DEWPOINTS SURGING INTO THE 40S-50S OVER TEXAS ATTM...MODELS INDICATE THIS MOISTURE WILL STAY EAST OF OUR EASTERN BORDER. SPC HAS GENERAL AREA OUTLINED OVER NORTHERN AND CENTRAL NEW MEXICO...WE ALREADY HAVE ISOLATED THUNDER IN THE WX GRIDS. IN ADDITION...EXPECT SOME SNOW ACCUMULATIONS ZONES 2 AND 4 TONIGHT WITH GREATER AMOUNTS OVER THE WEST FACING SLOPES...RIDGETOPS AND PEAKS...BUT NOT SEEING MORE THAN ADVISORY CRITERIA RIGHT NOW. SHOULD BE DECENT WARM UP ON SUNDAY WITH ZONAL FLOW AND LEE SURFACE TROUGH. EXPECT SOME BREEZES ESPECIALLY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE EASTERN PLAINS SUNDAY AFTERNOON. THE BREEZES WILL LIKELY CONTINUE SUNDAY NIGHT THROUGH MONDAY MORNING AS A DISTURBANCE PASSES THROUGH IN THE WEST TO NORTHWEST FLOW. GFS INDICATES SAME GENERAL PATTERN PERSISTING DURING MUCH OF NEXT WEEK WITH OCCASIONAL COOL DOWNS BEFORE UPPER RIDGE BUILDS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 24 44 19 / 50 40 5 0 GALLUP.......................... 45 16 39 10 / 40 30 5 0 GRANTS.......................... 51 20 41 12 / 30 30 5 0 GLENWOOD........................ 58 28 52 23 / 20 30 5 0 CHAMA........................... 44 16 33 4 / 60 60 30 5 LOS ALAMOS...................... 51 21 41 17 / 30 40 10 0 RED RIVER....................... 46 18 30 6 / 30 60 30 10 TAOS............................ 47 21 37 11 / 20 40 20 5 SANTA FE........................ 49 23 39 17 / 20 30 10 0 SANTA FE AIRPORT................ 51 26 41 19 / 10 30 10 0 ESPANOLA........................ 54 27 44 21 / 10 30 10 5 ALBUQUERQUE HEIGHTS............. 57 30 47 25 / 10 20 5 0 ALBUQUERQUE VALLEY.............. 57 27 48 21 / 10 20 5 0 ALBUQUERQUE FOOTHILLS........... 54 27 43 22 / 10 20 5 0 ALBUQUERQUE WEST MESA........... 55 30 47 25 / 10 20 5 0 SOCORRO......................... 61 31 52 26 / 10 10 5 0 SANDIA PARK/CEDAR CREST......... 51 26 39 21 / 10 30 10 0 MORIARTY/ESTANCIA............... 55 27 44 19 / 10 20 10 0 CARRIZOZO....................... 62 31 51 23 / 0 5 5 0 RUIDOSO......................... 58 31 44 23 / 0 20 5 0 RATON........................... 60 25 41 14 / 10 40 20 5 LAS VEGAS....................... 58 25 43 17 / 10 30 10 0 ROY............................. 62 28 43 21 / 5 20 20 0 CLAYTON......................... 64 32 42 23 / 0 30 40 5 SANTA ROSA...................... 66 34 53 25 / 5 10 10 0 TUCUMCARI....................... 69 36 53 25 / 0 10 20 0 FORT SUMNER..................... 70 33 57 27 / 0 5 5 0 CLOVIS.......................... 71 34 56 27 / 0 5 10 0 PORTALES........................ 72 35 57 27 / 0 5 5 0 ROSWELL......................... 70 38 60 31 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104-106>108. WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016>021-026. WIND ADVISORY FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ008-014-015. &&
Hazardous weather outlook, Feb 23, 6:00 AM MST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST FRI FEB 23 2007 NMZ001>021-026-241300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN AND SOUTHERN NEW MEXICO FROM LATE THIS MORNING THROUGH TONIGHT. SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 OR 50 MPH ARE ANTICIPATED. DUE TO LOW HUMIDITIES...STRONG WINDS AND HIGH FIRE DANGER...A RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 6 PM TODAY FOR THE MIDDLE AND LOWER RIO GRANDE VALLEY...CENTRAL HIGH PLAINS AND MUCH OF THE NORTHEAST AND EAST CENTRAL PLAINS. IN ADDITION...SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT OVER THE NORTHERN MOUNTAINS...WITH AMOUNTS OF 2 TO 6 INCHES POSSIBLE...MAINLY OVER THE HIGHER TERRAIN AND ALONG THE COLORADO BORDER. LESSER AMOUNTS COULD FALL OVER THE NORTHWEST PLATEAU...WESTERN MOUNTAINS AND THE HIGHER TERRAIN OF THE SANDIA AND MANZANO MOUNTAINS. .DAYS TWO THROUGH SEVEN... A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN NEW MEXICO SATURDAY FOR SUSTAINED NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. ACCUMULATING SNOWFALL MAY COMBINE WITH THESE STRONG WINDS IN THE FAR NORTHEAST SATURDAY...RESULTING IN AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 99
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:43 PM MST | Snow and Blowing Snow Advisory | ABQ | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.